Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 5, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jan 30, 2009, 11:18 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2009, 11:18 PM PST (07:18 UTC)
- Expired
- Jan 31, 2009, 4:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 7.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 310718 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1218 AM MST SAT JAN 31 2009 ...STRONG WINDS WILL CONTINUE OVER THE CAMAS PRAIRIE OVERNIGHT... .AN INCREASED PRESSURE GRADIENT IN ADVANCE OF A SURFACE COLD FRONT IS CREATING STRONG SOUTH WINDS OVER THE CAMAS PRAIRIE. THE STRONGEST WINDS WILL BE ALONG AND SOUTH OF HIGHWAY 12 OVER GRANGEVILLE. WINDS WILL BECOME WEST AND DECREASE BELOW ADVISORY LIMITS AFTER THE COLD FRONT PASSES EARLY SATURDAY MORNING. IDZ007-311200- /O.NEW.KMSO.WI.Y.0005.090131T0718Z-090131T1200Z/ OROFINO/GRANGEVILLE REGION- 1118 PM PST FRI JAN 30 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL IMPACT THE CAMAS PRAIRIE INCLUDING GRANGEVILLE. A WIND ADVISORY MEANS WINDS OF 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 311148 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 448 AM MST SAT JAN 31 2009 IDZ007-311300- /O.EXP.KMSO.WI.Y.0005.000000T0000Z-090131T1200Z/ OROFINO/GRANGEVILLE REGION- 348 AM PST SAT JAN 31 2009 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE COLD FRONT HAS MOVED THROUGH AND WINDS ARE BEGINNING TO DECREASE. WINDS WILL REMAIN BREEZY THROUGH THE EARLY AFTERNOON...BUT WILL NOT BE AS STRONG AS THEY WERE OVERNIGHT. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 30, 6:10 PM PST, 5 hours 8 minutes earlier.
Area forecast discussion, Jan 30, 6:10 PM PST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
710 PM MST FRI JAN 30 2009
.UPDATE...HAVE UPDATED FORECASTS TO DECREASE THE CHANCE OF SNOW
DEVELOPING TONIGHT. ALSO HAVE MODIFIED SKY COVER TO SHOW AN
INCREASE IN CLOUDS OVERNIGHT.
&&
.DISCUSSION...PACIFIC WEATHER SYSTEM IS MOVING ACROSS WASHINGTON
AND OREGON THIS EVENING. THE SYSTEM LOOKS TO BE A GOOD DEAL WEAKER
THEN THE MODELS HAVE SHOWN. THEREFORE...I HAVE CUT BACK THE
AMOUNT OF SNOW ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO FROM
NOW UNTIL 12Z SATURDAY. GFS AND NAM MODELS ARE SHOWING THE HIGHEST
QPF OVER GLACIER NATIONAL PARK AFTER 12Z SATURDAY AND THEN
DECREASING PRETTY RAPIDLY AFTER 06Z SUNDAY. IT STILL LOOKS LIKE
THE PARK AND THE NORTHERN SECTION OF THE BOB MARSHALL WILDERNESS
WILL GET ENOUGH SNOW DURING THIS TIME TO WARRANT KEEPING THE SNOW
ADVISORY GOING.
&&
.AVIATION...A QUICK MOVING PACIFIC COLD FRONT CURRENTLY IN
WASHINGTON WILL CONTINUE ITS EASTWARD PROGRESSION OVERNIGHT
TONIGHT. THE COLD FRONT APPEARS TO BE FAIRLY WEAK WITH LITTLE
PRECIPITATION BEING PRODUCED AS IT PASSES THROUGH WA. THE HIGHER
TERRAIN IS EXPECTED TO SEE SNOWFALL FROM THIS SYSTEM BUT MOST LOWER
ELEVATIONS WILL NOT SEE MUCH IN THE WAY OF ACCUMULATIONS. VISIBILITY
REDUCTIONS ARE POSSIBLE AS THE FRONT PASSES...BUT THESE WILL BE
BRIEF. WINDS WILL INCREASE THOUGH AS A STRONG UPPER LEVEL JET
INTERACTS WITH A STRENGTHENING PRESSURE GRADIENT. STRONG RIDGE TOP
WINDS WILL CREATE UNFAVORABLE FLYING CONDITIONS. KGPI/KMSO/KSMN
WILL HAVE INCREASED WINDS BY EARLY AFTERNOON...BUT NOT EXPECTING
THESE WINDS TO BE MUCH OF A FACTOR. KBTM ON THE OTHER HAND WILL
SEE GUSTY WINDS FROM LATE MORNING AND THROUGH THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 225 PM MST FRI JAN 30 2009/
DISCUSSION...
TONIGHT THROUGH SATURDAY NIGHT...THE MOST SIGNIFICANT WEATHER
RELATED IMPACT IS ANTICIPATED TO OCCUR FROM SATURDAY MORNING THROUGH
SATURDAY NIGHT. THE PACIFIC JET STREAM WILL MOVE SOUTH OUT OF CANADA
TONIGHT...AND INTENSIFY OVER NORTHWEST MONTANA DURING SATURDAY. A
SURFACE COLD FRONT IS ANTICIPATED TO MOVE THROUGH THE REGION
DURING SATURDAY AFTERNOON. MODEL GUIDANCE AGREES THAT SOME
SIGNIFICANT SNOWFALL WILL OCCUR IN THE VICINITY OF GLACIER
PARK...ALONG US HIGHWAY 2...AND ALONG HIGHWAY 83 BETWEEN SEELEY
LAKE AND CONDON. WINDS ALONG THE CONTINENTAL DIVIDE WILL BE STRONG
DURING THIS TIME AS WELL...WITH THE SURFACE PRESSURE GRADIENT
INTENSIFYING WITH THE PACIFIC JET SITUATED ABOVE THE REGION. THE
COMBINATION OF SNOW AND WIND WILL MAKE TRAVEL DIFFICULT...PARTICULARLY
OVER MARIAS PASS ON HIGHWAY 2. A SURFACE PRESSURE GRADIENT IS ALSO
EXPECTED TO DEVELOP OVER NORTH CENTRAL IDAHO...WITH BREEZY
CONDITIONS TO BE PRESENT IN AND AROUND THE GRANGEVILLE AREA
THROUGH SATURDAY.
SUNDAY THROUGH FRIDAY...THE REGION WILL REMAIN UNDER NORTHWEST
FLOW SUNDAY THROUGH MONDAY AS THE RIDGE OF HIGH PRESSURE BUILDS
OVER THE PACIFIC NORTHWEST. THE MODELS ARE INDICATING A PLUME OF
MOISTURE MAKING ITS WAY THROUGH THE RIDGE WHICH COULD BRING
WIDESPREAD SNOW SHOWERS TO NORTHWEST MONTANA BY MONDAY. AT THE
MOMENT ACCUMULATIONS ARE EXPECTED TO BE FAIRLY LIGHT. THE RIDGE
APPEARS TO MOVE OVER THE NORTHERN ROCKIES MONDAY NIGHT INTO
TUESDAY. THIS HIGH PRESSURE WILL ALLOW FOR VALLEY INVERSIONS TO
ESTABLISH OVER THE AREA. SO MANY VALLEY LOCATIONS SHOULD SEE
LITTLE IN THE WAY OF DIURNAL CHANGES FROM MAXIMUM TO MINIMUM
TEMPERATURES MONDAY NIGHT THROUGH WEDNESDAY. THE RIDGE OF HIGH
PRESSURE APPEARS TO BE BROKEN DOWN BY THE END OF THE WEEK AS TWO
SYSTEMS INTERACT ALONG THE WEST COAST. THE CONSENSUS OF THE MODELS
SHOW THAT THE NORTHERN ROCKIES WILL EXPERIENCE WIDESPREAD SNOW BY
FRIDAY. BUT THE CONFIDENCE IN THE STRENGTH AND TIMING OF THIS
SYSTEM IS LOW AT THE MOMENT.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 5 AM SATURDAY TO 5 AM MST SUNDAY
FOR WEST GLACIER REGION.
WINTER WEATHER ADVISORY FROM 5 AM SATURDAY TO 5 AM MST SUNDAY
FOR POTOMAC/SEELEY LAKE REGION.
ID...NONE.
&&
UPDATE...KOLATA
PREVIOUS DISCUSSION....ZUMPFE/SMITH
AVIATION...KITSMILLERHazardous weather outlook, Jan 30, 1:45 PM PST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 245 PM MST FRI JAN 30 2009 IDZ005-006-MTZ006-311200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 245 PM MST FRI JAN 30 2009 /145 PM PST FRI JAN 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A PACIFIC STORM SYSTEM WILL IMPACT THE REGION SATURDAY PRODUCING LIGHT TO MODERATE SNOW ACCUMULATIONS. LOCATIONS MOST IMPACTED BY SNOWFALL WILL BE THE HIGHWAY 12 CORRIDOR BETWEEN LOWELL AND LOLO PASS. STRONG AND GUSTY WEST WINDS SATURDAY THROUGH SATURDAY NIGHT MAY CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES NEAR LOLO PASS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER FROM SUNDAY THROUGH THURSDAY IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-311200- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 145 PM PST FRI JAN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTH WINDS IN THE GRANGEVILLE AND HELLS CANYON AREAS WILL BECOME STRONG AND GUSTY THIS AFTERNOON AS THE SURFACE RIDGE OF HIGH PRESSURE SHIFTS TO THE EAST AND CREATES A STRONG SOUTHERLY PRESSURE GRADIENT. WINDS IN THIS AREA WILL REMAIN STRONG THROUGH TONIGHT. WIND GUSTS SHOULD REMAIN BELOW ADVISORY CRITERIA WITH FAVORED CANYONS RECEIVING GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS WILL DIMINISH IN INTENSITY BY SATURDAY MORNING. A SURFACE FRONT WILL ALSO PASS THROUGH THE AREA SATURDAY MORNING...PRODUCING A QUICK BURST OF SNOW BEHIND THE FRONT. LITTLE TO NO SNOW ACCUMULATIONS ARE EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ007-311200- BUTTE/BLACKFOOT REGION- 245 PM MST FRI JAN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A PACIFIC STORM SYSTEM WILL IMPACT THE REGION SATURDAY THROUGH SATURDAY NIGHT PRODUCING GUSTY WEST WINDS AND LIGHT SNOW ACCUMULATIONS. LOCATIONS MOST IMPACTED BY SNOWFALL WILL BE THE HIGHWAY 12 CORRIDOR BETWEEN AVON AND MACDONALD PASS. THE GUSTY WEST WINDS COMBINING WITH THE SNOW COULD CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES NEAR MACDONALD PASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.